Wildfire, Clark
- When
- August 7, 3:00 AM MST to August 11, 9:00 PM MST
- Where
- Clark County, 17 mi NW of Dubois
- Property damage
- $25,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 44.284, -112.351 (the zone’s center; the record gives no point)
38,000 acre Deep fire northwest of Dubois in short grass, sagebrush and pockets of timber. 4 million dollars to suppress.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
38,000 acre Deep fire northwest of Dubois in short grass, sagebrush and pockets of timber. Destroyed one outbuilding and cost 1.4 million dollars to suppress. Fire contained by August 11th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 7, 2:00 AM MST, 1 hour earlier.
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 300 AM MDT THU AUG 7 2003 FOR THE NEXT SEVERAL DAYS... FCST/A BETWEEN UPPER HIGH OVER NEW MEXICO AND UPPER LOW ALONG NORTHWEST COAST. SAT WV IMAGERY SHOWS FCST/A IN WEDGE OF VERY DRY AIR BETWEEN THESE TWO SYSTEMS. AS A RESULT ...MAINLY DRY CLEAR WX NEXT SEVERAL DAYS. 7H WINDS AROUND 20 KTS ACROSS EASTERN FCST/A SO MAY SEE SNAKE VALLEY WINDS RANGE BETWEEN 10-25 KTS. ETA 7H TEMPS INDICATE ABOUT 1 DEGREE COOLING TODAY AND THEN 1-2 DEG WARMING FOR FRIDAY AND THEN THE SAME FOR SATURDAY. MODELS FCSTING UPPER HIGH TO BUILD BACK INTO FCST/A FOR THE WEEKEND. AS HIGH BUILDS BACK INTO AREA...NORTHERN EDGE OF MONSOON MOISTURE MAY ALSO TRACK INTO EASTERN CWA. THUS...HAVE MENTIONED 10 POPS FOR SOUTHEASTERN MTNS AS EARLY AS SATURDAY AFTN. FOR THE START OF THE NEW WEEK...MRF FCSTING UPPER LOW ALONG COAST TO PUSH INLAND. THIS COOLING ALOFT AND LINGERING MONSOON MOISTURE MAY POP A FEW AFTN TSTMS OVER THE MTNS. HAVE LOW CONFIDENCE WITH MRF SCENARIO AND THINK IT MAY BE TOO QUICK TO MOVE UPPER TROF INLAND. AT ANY RATE...HAVE LOWERED TEMPS TUE-WED TIME PERIOD FOR POSSIBLE TROF MOVING ACROSS AREA. WINTHER KSFX...OPERATIONAL...VCP 32. .PIH...NONE.
IDZ017>023-031-032-070000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 545 AM MDT WED AUG 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS AND EMERGENCY MANAGERS...ALL WEATHER REPORTS ARE MUCH APPRECIATED AND IMPORTANT...EVEN OBSERVED WEATHER THAT DOES NOT REACH SEVERE CRITERIA. TRAINED SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374848.